MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0512-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a radioembolization procedure (y90) in the right grastric artery using ruby coils and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil into a branch off the hepatic artery; however, the ruby coil would not anchor correctly due to its size.Therefore, the ruby coil was removed.It was reported that the physician was concerned with the small landing site and the complications that would arise if a coil extended into the hepatic artery; therefore, the physician was comfortable not coiling the vessel.Later in the procedure, while attempting to place another ruby coil at the top of the gda, the physician kinked the pusher assembly of the ruby coil while advancing it through the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11995390
Report Number3005168196-2021-01326
Device Sequence Number16374689
Product Code HCG
UDI-Device Identifier00814548018621
UDI-Public00814548018621
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Model NumberRBY2C0512-B
Device Catalogue NumberRBY2C0512
Device Lot NumberF83296
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005